Jump to content

Photo

Red Rashes And Itchy Bumps

accutane

5 replies to this topic

#1 balkolite

balkolite

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 17-June 13

Posted 17 June 2013 - 12:44 AM

Hey everyone, about 4 days ago I started developing very itchy red dots on my lower portions of both my legs between the ankles and the knee. Within a few days, it went to my wrists and up to my elbows. At first I could stand not scratching them but eventually I did, and now the rashes on elbows are all blotchy and red. Is this some sort of allergic reaction to the accutane? I've been putting lotion on it for the last few days and completely stopped accutane altogether until my derm contacts me back. Has anyone else experience such a large amount of rashes on the arms and legs before? 

 

I've searched around the forum here, and everyone elses rashes seem to be smaller than mine in terms of the areas. Cortisone doesn't seem to be helping either since it makes it worse, cause I think some of the areas that I scratched are open sores. I'm a little worried right now about how long this will last, and if I can even continue the treatment anymore. The itch is killing me, so I'm just taking zyrtec and benadryl to calm it down. Attached are pictures of how the current rash looks like on my legs and arms. It's a little yellow cause I put iodine on it to prevent any infections. Any insight would be helpful, thanks!

 

 

Attached Thumbnails

  • photo 1.JPG
  • photo 2.JPG
  • photo (1).JPG

Edited by balkolite, 17 June 2013 - 12:52 AM.


#2 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 967
    Likes: 172
About Me
  • Gender:Female
  • Joined: 17-May 13

Achievements

     

Posted 17 June 2013 - 07:55 AM

How long have you been taking accutane? That would help me so I could try and answer your question
Regimen:
AM: CeraVe foaming face wash, 100mg Spirolactone
PM: CeraVe foaming face wash, witch hazel, Acne.org AHA+
Been taking Sprio since 1/2013

#3 balkolite

balkolite

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 17-June 13

Posted 17 June 2013 - 01:32 PM

Been taking it for about 3 weeks and a half almost 4 weeks.

#4 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 967
    Likes: 172
About Me
  • Gender:Female
  • Joined: 17-May 13

Achievements

     

Posted 17 June 2013 - 02:10 PM

Ok well then I doubt you are having a allergic reaction to the accutane in that case because your body would have reacted early in the course than this. Are you really dry yet from the medication? A lot of people develope eczema while they are taking accutane because of the extremely dry skin you have once your body stops producing oils.

What I would recommend doing is using a good moisturizing cream something nice and thick and apply that as often as needed throughout the day and that should take the rashs away. Another thing you can try is taking a bath and putting baby oil in the tub that is very moisturizing too and a good way to get all over your body. If that doesn't solve your issue you can get some hydrocortisone ointment or cream and apply that a couple times a day for a week time period and that should clear it up, finally if that doesn't work I'd see your dermatologist or your GP and get it checked out and make sure it's not bacterial. But my bet is, it's from accutane drying out your body, because lots of people get this same issue.

If your really concerned about it though I would make an appointment and get it checked out and make sure your not having a allergic reaction. But I do think it would have started much earlier than 3 or 4 weeks. I see that you called your dermatology office. Once you hear from your doctor I am sure he or she will ease your mind or get you in to make sure everything is checking out good.
Regimen:
AM: CeraVe foaming face wash, 100mg Spirolactone
PM: CeraVe foaming face wash, witch hazel, Acne.org AHA+
Been taking Sprio since 1/2013

#5 balkolite

balkolite

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 17-June 13

Posted 18 June 2013 - 01:00 AM

Thanks for the reply! I'm using aveeno eczema body wash and lotion right now so hopefully it'll get better. I've also scheduled a Derma appointment for the end of the week and ill update you guys on the situation then. Wish me luck.

#6 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,680
    Likes: 110
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 18 June 2013 - 07:34 AM

There is such thing as delayed reactions to medications! I am not sure if your still taking it or we're taking anything else too at the time but I would stop!
The secret of health for both mind & body
is not to mourn for the past, not to worry about the future, or not anticipate troubles, but to live the present moment wisely and earnestly.
The Buddha




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users